Alert archive / Kansas / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 149, NWS Wichita, KS

July 7, 1994McPherson County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jul 7, 1994, 7:05 AM CDT for McPherson County, Kansas. It was in force for 55 min.

The area

The counties it named.

The facts

Issued
Jul 7, 1994, 7:05 AM CDT (12:05 UTC)
Expired
Jul 7, 1994, 8:00 AM CDT
In force
55 min
Issued by
NWS Wichita, KS
Area
Whole counties

County McPherson County, KS

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 0.1 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 1994-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 777 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 1994-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
777 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
935 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 10:33 PM CDT, 8 hours 32 minutes earlier.

Area forecast discussion, Jul 6, 10:33 PM CDT, 8 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1032 PM CDT WED JUL 6 1994

NO MAJOR CHGS NEEDED.

MSWIS SHWG MCS DVLPG OVR W NE. PER 7MA & 5MA WUD XPCT MCS TO RMN N OF
CWA. WSR-88D SHWG RW/TRW OVR EC OK MOVG NE 15-20. WUD XPCT CNVCTN TO
DSIPT BY ARND 03Z. GRID DATA SHWG ABNDNT H85 MSTR ESPCLY OVR SE SXNS SO
WUD XPCT LO CLDS TO OVRPSRD SC & SE SXNS TWRD SR.

RSL 68/88 04  SLN 70/89 04
HUT 70/92 04  ICT 71/92 04
CNU 70/89 03
ES

In the hours before

Special weather statement, Jul 7, 4:46 AM CDT, 2 hours 19 minutes before
KSZ032-033-047-048-050-067-071045-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
446 AM CDT THU JUL 7 1994

...STRONG THUNDERSTORMS ARE MOVING INTO CENTRAL KANSAS...

AT 445 AM WEATHER SERVICE RADAR INDICATED A LINE OF STRONG THUNDERSTORMS
FROM 15 MILES NORTHWEST OF RUSSELL TO 40 MILES SOUTHWEST OF RUSSELL.
WINDS AROUND 50 MPH ARE POSSIBLE IN RUSSELL AND BARTON COUNTIES THROUGH
530 AM.  THESE WINDS WILL LIKELY OCCUR IN ADVANCE OF THE RAIN.

THESE THUNDERSTORMS WILL PRODUCE VERY HEAVY RAIN AND POSSIBLY SOME SMALL
HAIL AS THEY MOVE SOUTHEAST AT 30 MPH.

HOWERTON
Special weather statement, Jul 7, 4:46 AM CDT, 2 hours 19 minutes before
KSZ032-033-047-048-050-067-071045-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
446 AM CDT THU JUL 7 1994

...STRONG THUNDERSTORMS ARE MOVING INTO CENTRAL KANSAS...

AT 445 AM WEATHER SERVICE RADAR INDICATED A LINE OF STRONG THUNDERSTORMS
FROM 15 MILES NORTHWEST OF RUSSELL TO 40 MILES SOUTHWEST OF RUSSELL.
WINDS AROUND 50 MPH ARE POSSIBLE IN RUSSELL AND BARTON COUNTIES THROUGH
530 AM.  THESE WINDS WILL LIKELY OCCUR IN ADVANCE OF THE RAIN.

THESE THUNDERSTORMS WILL PRODUCE VERY HEAVY RAIN AND POSSIBLY SOME SMALL
HAIL AS THEY MOVE SOUTHEAST AT 30 MPH.

HOWERTON

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 5:02 AM CDTSevere Thunderstorm WarningICTBarton, Russell58 min
Jul 7, 5:50 AM CDTSevere Thunderstorm WarningICTLincoln55 min
Jul 7, 6:27 AM CDTSevere Thunderstorm WarningICTRice63 min
Jul 7, 6:47 AM CDTSevere Thunderstorm WarningICTReno58 min
Jul 7, 7:00 AM CDTSevere Thunderstorm WarningICTSaline45 min
Jul 7, 7:10 AM CDTSevere Thunderstorm WarningICTRussell50 min
Jul 7, 7:36 AM CDTSevere Thunderstorm WarningICTHarvey54 min
Jul 7, 7:45 AM CDTSevere Thunderstorm WarningICTMarion60 min
Jul 7, 8:20 AM CDTSevere Thunderstorm WarningICTButler, Harvey, Sedgwick55 min
Jul 7, 8:20 AM CDTSevere Thunderstorm WarningICTChase55 min
Jul 7, 9:11 AM CDTSevere Thunderstorm WarningICTButler, Chase64 min
Jul 7, 9:17 AM CDTSevere Thunderstorm WarningICTGreenwood58 min
Jul 7, 10:10 AM CDTSevere Thunderstorm WarningICTWoodson65 min
Jul 7, 10:56 AM CDTSevere Thunderstorm WarningICTAllen64 min
Jul 7, 11:23 AM CDTSevere Thunderstorm WarningICTNeosho67 min
Jul 7, 12:09 PM CDTSevere Thunderstorm WarningICTBourbon, Crawford66 min

Nearby

Severe Thunderstorm Warnings in Kansas, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.